Georgia, 2003Strong Wind in Georgia, January 23, 2003
January 23, 2003 · NWS FFC · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 23, 9:15 AM EST, 45 minutes earlier.
Area forecast discussion, Jan 23, 9:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EST THU JAN 23 2003
.CURRENT...SURFACE HIGH PRESSURE BUILDING OVER AREA WITH EAST COAST
LOW DEEPENING BUT MOVING NE.
.FORECAST...WILL CHANGE SKY TO SUNNY OR MS ALL BUT NW AND EXTREME
NORTH. WILL KEEP FLURRIES HIGHER ELEVATIONS TIL NOON. WINDS
DIMINISHING AS GRADIENT SLACKENS SOME, BUT NOT ENOUGH TO DROP
ADVISORY.
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...WIND CHILL ADVISORY EXTREME NORTHEAST TODAY UNTIL FRIDAY
MORNING
WIND CHILL ADVISORY ELSEWHERE NORTH TONIGHT UNTIL FRIDAY MORNING
WIND ADVISORY NORTH TODAY.Hazardous weather outlook, Jan 23, 6:00 AM EST, 4 hours before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EST THU JAN 23 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
...WIND ADVISORY FOR NORTH GEORGIA TODAY...
...WIND CHILL ADVISORY FOR THE NORTHEAST MOUNTAINS THROUGH TONIGHT
AND THE REST OF NORTH GEORGIA TONIGHT...
.SYNOPSIS...
DEEPENING LOW PRESSURE OFFSHORE THE SOUTHEAST COAST WILL MOVE OUT
INTO THE ATLANTIC. STRONG HIGH PRESSURE OVER THE PLAINS WILL MOVE TO
THE MID MISSISSIPPI VALLEY THROUGH TONIGHT.
.PRIMARY THREAT...
THE PRIMARY THREAT WILL BE WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS
OVER NORTH GEORGIA TODAY...ALONG WITH WIND CHILLS OF ZERO OR COLDER
IN THE NORTHEAST MOUNTAINS TODAY...AND OVER ALL OF NORTH GEORGIA
TONIGHT.
.DISCUSSION...
A STRONG PRESSURE GRADIENT ALONG WITH COLD AIR ADVECTION WILL
CONTINUE OVER THE AREA TODAY...AND SUBSIDE TONIGHT.
.FOR SPOTTERS...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
BDL
Strong Wind, Coweta
- When
- January 23, 10:00 AM EST
- Where
- Coweta forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.354, -84.763 (the zone’s center; the record gives no point)
The Newnan Times Herald reported that wind gusts associated with a strong Arctic cold front moving through the area damaged a lighted business sign at the Pizza Hut on Jefferson Street.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, January 23, 20031 death · 18 events
- Extreme Cold in Florida, January 23 to 24, 2003$8.5 million · 15 events
- Extreme Cold in Georgia, January 23 to 24, 200397 events
- Winter Storm in North Carolina, January 23, 2003$150,000 · 6 events
- Winter Weather in South Carolina, January 23, 2003$100,000 · 6 events
- High Wind in Virginia, January 23 to 24, 2003$50,000 · 100 kt wind · 11 events
- Cold in Kentucky, January 23, 20031 injured · 22 events
- Heavy Snow in Georgia, January 23, 200324 events
- Heavy Snow in North Carolina, January 23, 200319 events
- Cold in Illinois, January 23, 200319 events
- High Wind in North Carolina, January 23 to 24, 2003$16,000 · 60 kt wind · 8 events
- Winter Storm in North Carolina, January 23, 200316 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339707.